Forgot Password       
×

Notice

The forum is in read only mode.
Welcome, Guest
Username: Password: Remember me
If you have a question about The Cycle Diet, post them here. Registered users only.
  • Page:
  • 1

TOPIC: Question regarding birth control pills.

Question regarding birth control pills. 29 Nov 2005 17:54 #3202

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
I was Rx-ed Loestrin to get my periods regular. I just started them Sunday. I don't know why I didn't think of this before, but aren't birth control pills made w/ hormones from animals (Horses?) ?

If I'm trying to do the organic thing, is taking BC pills kind of canceling out the benefits of being organic? If so, I will just take them this one month.

I don't need them for birth control. My husband took care of that for us. :)

Question regarding birth control pills. 29 Nov 2005 18:52 #3203

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
Erin,

Yes you are correct, some if not all conjugated estrogens are made from horse urine. Hormone replacement therapy called Premarin (brand name) is made from from horse urine of pregnant mares.

I'm not completely sure if the progesterone type hormone (progestin) is either synthetic or made from animals.

Let me do a little research to see what your brand uses and I will get back to you.

GOOD QUESTION.

Erin, are you in Canada or the US?

Question regarding birth control pills. 29 Nov 2005 22:45 #3204

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
Erin,

Looks like the estrogen in Loestrin is synthetic as well as the progestin. Synthetic is not necessarily better however.

Just be aware that sometimes symptoms may worsen when taking birth control, even if it is low dose. Make sure you keep taking your calcium and vitamin D. Higher levels of hormones can cause minerals to excrete faster.

If you haven't already done a Google search on Loestrin and possible side effects you may want to do that.

Question regarding birth control pills. 30 Nov 2005 00:01 #3205

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
Thanks Debra.
I am in the US (California). I'll do that search on Loestrin.

Question regarding birth control pills. 25 Dec 2005 18:47 #3206

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
[quote:bddac08b81="Debra"]Erin,

Just be aware that sometimes symptoms may worsen when taking birth control, even if it is low dose. Make sure you keep taking your calcium and vitamin D. Higher levels of hormones can cause minerals to excrete faster.
[/quote:bddac08b81]

Hello Debra,
This is my first time visiting your site. I suffer from PMDD, and when I saw your site I thought I am willing to look even further into diet changes.
But you mentioned that the symptoms may worsen when taking birth control. I've been taking Yasmin, which is a birth control that has helped me. I noticed right away the difference it made for me. These past 2 months have been worse with PMDD symptoms because of added stress, and I've noticed I've drank more caffee or diet soda, which does effect me.
So have you ever heard of Yasmin helping women with PMDD? I didn't want to take an ssri, so I opted for birth control instead.

Question regarding birth control pills. 26 Dec 2005 16:52 #3207

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
[quote:04da1ff0ea="Debra"]Welcome to the forum Lifeprint,

What many small and large studies have shown is that PMS and PMDD are the result of several things.
-improper nutrition or lifestyle choices
-stress from either resent events, job, family or left over from childhood trauma
-an underlying medical problem such as PCOS, ovarian cysts, digestive problems, endocrine problem or really any kind of medical problem.
[/quote:04da1ff0ea]

There has been little help with my counselor as to why this is occurring, PMDD. I've been told it's a hormone imbalance. But now you are telling me there are studies that have showed these results. That is interesting. Right when I noticed that I was having more "PMS like" symptoms back in 2001, I was going through a very very stressful time. I found myself in an emotionally abusive relationship that turned out to be something even more awful he was a fraud. Plus, my work was not being sympathetic to difficulties I was having after coming to an epiphany about this relationship. My father was sick and had a heart attack, plus, he became even more self centered and talked about all of his health problems all of the time. Plus, I do have unresolved issues from childhood. Also, my thyroid is slow, which was discovered this year. I have been taking thyroid medication since Feb. I feel much better with those symptoms clearing, but the PMDD has started showing again.

The cycle diet seems similar to what I have been trying already with having an insulin resistance problem, but the idea of not eating red meet at certain times and milk is new to me.

What is the easiest way to get started with the cycle diet?

Question regarding birth control pills. 26 Dec 2005 17:26 #3208

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
Lifeprint,

I started a new thread under emotional support to answer your question. I though it needed a new post of it's own to address other questions you had.

here's the link

www.cyclediet.com/PMS_PMDD_forum/viewtopic.php?t=245

Question regarding birth control pills. 31 Dec 2005 19:10 #3209

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
A update after 1 month of taking Loestrin. The whole month I seemed off. My PMDD wasn't any different, I just felt crummy the whole month.

And I had a period (started 3 days after b/C pills were done) and it was light, but I've been spotting ever since (so 2 + weeks of bleeding).

I am NOT going to take the b/c pills anymore. I rather have a late period than this. I don't need it for contraception.

I'm a little off on the diet, w/ the holidays and all but plan on getting back on track for the new year.

Question regarding birth control pills. 31 Dec 2005 20:59 #3210

  • Erinleigh
  • Erinleigh's Avatar Topic Author
  • Offline
  • Junior Boarder
  • Junior Boarder
  • Posts: 30
  • Thank you received: 0
Hi Erin

Thanks for the update, you just never know how you're going to do on the pill. If you don't need it for contraception, than by all means I don't blame you for stopping it.

Birth-control pills have helped some, but in my experience they don't help if there's a nutrient deficiency in fact can make it worse.

You're not alone, in falling away from the diet. Don't worry too much about it as long as you're remembering to keep with the vitamins and minerals. Calcium and Vit. D are very important so don't miss those.

I hope you have a very Happy New Year!
  • Page:
  • 1
Time to create page: 0.074 seconds